MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 5.0MM HEXAGONAL SCREWDRIVER; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 5.0MM HEXAGONAL SCREWDRIVER; SCREWDRIVERS
Model Number 357.427
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, the patient underwent an unknown procedure.During the procedure, the hexagonal screwdriver broke.The procedure was successfully completed with no surgical delay.There were no patient issues.This report is for one (1) 5.0mm hexagonal screwdriver.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: part number:357.427 synthes lot number: 6399182 supplier lot number: n/a release to warehouse date: 03jun2010 expiration date: n/a manufactured by synthes brandywine no ncrs were generated during production.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Visual inspection: 5.0mm hexagonal screwdriver (part# 357.427, lot# 6399182, qty# 1) was returned and received at us customer quality (cq).Upon visual inspection at cq, it is observed that the shaft of the device got slipped backwards through the handle.This might be due to the broken dowel pins inside the handle.The surface of the shaft at proximal end shows dents which might be due to unintended forces like hammering on the proximal end.The distal tip of the screwdriver shaft looks slightly worn.Rest of the surface of the device shows normal wear consistent with the device use which would not contribute to the complaint condition.Device failure/ defect identified? yes dimensional inspection: dimensional inspection of the shaft of the received device was performed at cq.The diameter of the shaft of the device was measured to be within specification as per the drawing.Documentation/ specification review: the following drawing(s) was reviewed: -5mm hexagonal shaft percutaneous tfn screwdriver -5mm screwdriver percutaneous tfn no design issues or discrepancies were found during this investigation.Complaint confirmed? yes investigation conclusion: the complaint is being confirmed for 5.0mm hexagonal screwdriver (part# 357.427, lot# 6399182) as the shaft of the device got slipped backwards through the handle.This might be due to the broken dowel pins inside the handle.While a definitive root cause could not be identified for the reported problem, it is possible that unintended forces like hammering on the proximal end.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5.0MM HEXAGONAL SCREWDRIVER
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11349594
Report Number2939274-2021-00973
Device Sequence Number10944759
Product Code HXX
UDI-Device Identifier10886982196453
UDI-Public10886982196453
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number357.427
Device Catalogue Number357.427
Device Lot Number6399182
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2021
Initial Date Received by Manufacturer 01/28/2021
Supplement Date Received by Manufacturer02/26/2021
Initial Report FDA Received Date02/19/2021
Supplement Report FDA Received Date03/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1